Well I have to say Lyrica has been a miracle drug for me (150mg daily), pushing the constant reminder of harsh reactive arthritis pain into the background allowing me to enjoy life again, but that's not to say the drug doesn't have some mild down sides/side effects. While the side effects sound bad top line, they really don't effect daily life that badly. The two worst or most embarrassing side effects to me are recall (memory) and flatulence, and then there's a constant mild hunger, very mild blurry vision and mild rosacea. I literally have to excuse myself while carrying on conversations because I can't recall certain words/things...specific words are regularly on the tip of the tongue but just can't be recalled, and also not being able to recall certain recent events. The memories aren't lost, it's just the recall of them takes a little more effort. The flatulence was fairly bad for the 1st 2-3 weeks but now almost 2 months later it's dissipated approximately 90%. My doctor moved my dosing time to earlier in the evening (from 10:30pm to 8pm) and that relieved the mild drowsiness that was occurring during the day. The blurry vision which really wasn't that bad completely went away after 2-3 weeks as well. And the rosacea is what it is, I mean it doesn’t look all that bad, just like you got a little wind burn or sun so I can live with that...I've read others have had more severe rosacea resulting in bruising. For the most part the drug's benefits greatly out way the negatives and I'm extremely glad my doctor put me on it. I am a marketing analyst and am constantly crunching numbers and presenting findings and am able to cope with the side effects with almost no impact on my ability to work...as a matter of fact the pain relief has greatly improved any work deficit I had as a result of the reactive arthritis. Now that my reactive arthritis seems to be subsiding...and I do thank God for that!!!! I'm hoping in maybe a couple months I can begin weaning off of Lyrica. For those of you thinking of getting off Lyrica PLEASE SPEAK TO YOUR DOCTOR FIRST, there are serious withdrawal symptoms/health concerns to be aware of and you'll want to minimize those. Heck I've got enough right now coping with Vicodin withdrawal which has my legs and arms in a constant state of anciness/pins & needles, but I'm optimistic that will stop in another few days. Good luck to you all and I pray you gain relief to your pain.
I was on Lyrica for a while, I got up to 200 mg twice daily. At that dose I felt drunk all day and had a hard time functioning. It did help me for a while, but then it didn't seem to be doing what it should so my doc weaned me off of it. It is good for Fibromyalgia which I have along with arthritis and other things. If it was offered to me again, I would probably try it again, just not go up to the 200 mg bid!!
I have RA and fibro and take Lyrica. I can only take it at night since it makes me loopy and very sleepy. It helps calm the muscles down so I can sleep for a few hours. I feel better on it than off of it.
I've been taking this for 3 months now, along with Soma (muscle relaxer). I just started vocational school 2 weeks ago, though and both are hindering my ability to really concentrate/focus on things I need to learn and remember. Even the Lyrica alone causes me not to be able to concentrate as well. But that's the only side effect i've had. Although, I am now wondering it might cause weight gain. I had some ESI's in Dec. and Jan. and I always gain weight, bloat, and moon face from the steroids. Once the meds wear off, the weight always slowly comes off. However, I started the Lyrica in Feb. and I have not been losing my steroid weight at all and it seems like I actuallly gained some more & it doesn't make sense to me. And the last 2 weeks, i've not taken my lyrica in the morning b/c of school, but i take it at night and the days i'm not in school. Makes me wonder if Lyrica (or maybe even Soma) causes weight gain. Oh, and what else is weird, while I'm taking the meds, I actually have no appetite, so I'm not eating more, I'm actually eating less.
Baybreeze, Yep I have the same concentration and weight side effects from Lyrica, however the approx 5-10 pounds I've put have been at least partially due to significant increase in appetite...a few too many snacks and larger meals. I take two 150 mgs of Lyrica a day and while having mild concentration and recall issues it hasn't significantly impacted my work...which is highly analytical but doesn't require a lot of memorization. Now my reactive arthritis is relapsing so there's no way I'm getting off Lyrica at least for probably a couple more months or longer if this relapse lasts longer than the initial onset. Good luck to you.
Yeah, if I was working right now and didn't have to learn anything new, then the focus problems with Lyrica wouldn't bother me. I've taken all sorts of narcotic painkillers while at work, and I could still do my job. But now that I'm going to school (my co. closed, we all got layed off, and I was able to get a grant for training thru DVR), I really need to be able to concentrate. The lower dose of each in the mornings does help me focus more, so that will have to do for now. Good luck to you, too, and I hope your flare ends soon.